A generalized strategy eliminability criterion and computational methods for applying it

Published

Journal Article

We define a generalized strategy eliminability criterion for bimatrix games that considers whether a given strategy is eliminable relative to given dominator & eliminee subsets of the players' strategies. We show that this definition spans a spectrum of eliminability criteria from strict dominance (when the sets are as small as possible) to Nash equilibrium (when the sets are as large as possible). We show that checking whether a strategy is eliminable according to this criterion is coNP-complete (both when all the sets are as large as possible and when the dominator sets each have size 1). We then give an alternative definition of the eliminability criterion and show that it is equivalent using the Minimax Theorem. We show how this alternative definition can be translated into a mixed integer program of polynomial size with a number of (binary) integer variables equal to the sum of the sizes of the eliminee sets, implying that checking whether a strategy is eliminable according to the criterion can be done in polynomial time, given that the eliminee sets are small. Finally, we study using the criterion for iterated elimination of strategies. Copyright © 2005, American Association for Artificial Intelligence (www.aaai.org). All rights reserved.

Duke Authors

Cited Authors

  • Conitzer, V; Sandholm, T

Published Date

  • December 1, 2005

Published In

  • Proceedings of the National Conference on Artificial Intelligence

Volume / Issue

  • 2 /

Start / End Page

  • 483 - 488

Citation Source

  • Scopus